It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Has she tried any other antibiotics? Typically derms start you on a milder antibiotic like Minocycline. My derm told me is is like 3 tiers-

1. Topicals & Minocycline, Doxycyline, etc
2. Septra/ Bactrim & or Birth Control Pills
3. Last resort- Accutane

I can tell you from experience of using almost every antibiotic that Bactrim is very potent. It is a sulfa drug which a lot of people have allergies to. When I first started it my body freaked out a bit. I kept getting this red rash all over my body. We thought I was allergic to it, but it eventually stopped. I was reluctant to keep taking it, but was desperate to clear my face up. After a few years taking this drug I started to have stomach/digestive problems, but I kept taking it. Now it has stopped working- bacterial resistance I guess.

I can tell you what to do for your daughter. She may have zero problems with it, and it did clear my skin up very nicely. It is just a very strong drug & am wondering if she has tried a milder antibiotic or topicals first.
I agree Jane. It amazes me that my derm never even explained to me the effects of long-term antibiotic use. I was 16 when I first started on antibiotics, and at that age I didn't know any better. After a few years on this first antibiotic, I start breaking out again. He just gave me a stronger antibiotic (Bactrim). It was so casual & I was young and trusted my doctor completely. Now, I am finally aware of the repercussions.





All times are GMT -7. The time now is 08:50 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!